EconPapers    
Economics at your fingertips  
 

Generating unconstrained two-dimensional non-guillotine cutting patterns by a Recursive Partitioning Algorithm

E G Birgin, R D Lobato and R Morabito
Additional contact information
E G Birgin: University of São Paulo, São Paulo, Brazil
R D Lobato: University of São Paulo, São Paulo, Brazil
R Morabito: Federal University of São Carlos, São Carlos, Brazil

Journal of the Operational Research Society, 2012, vol. 63, issue 2, 183-200

Abstract: In this study, a dynamic programming approach to deal with the unconstrained two-dimensional non-guillotine cutting problem is presented. The method extends the recently introduced recursive partitioning approach for the manufacturer's pallet loading problem. The approach involves two phases and uses bounds based on unconstrained two-staged and non-staged guillotine cutting. The method is able to find the optimal cutting pattern of a large number of pro blem instances of moderate sizes known in the literature and a counterexample for which the approach fails to find known optimal solutions was not found. For the instances that the required computer runtime is excessive, the approach is combined with simple heuristics to reduce its running time. Detailed numerical experiments show the reliability of the method.

Date: 2012
References: Add references at CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.palgrave-journals.com/jors/journal/v63/n2/pdf/jors20116a.pdf Link to full text PDF (application/pdf)
http://www.palgrave-journals.com/jors/journal/v63/n2/full/jors20116a.html Link to full text HTML (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:pal:jorsoc:v:63:y:2012:i:2:p:183-200

Ordering information: This journal article can be ordered from
http://www.springer. ... search/journal/41274

Access Statistics for this article

Journal of the Operational Research Society is currently edited by Tom Archibald and Jonathan Crook

More articles in Journal of the Operational Research Society from Palgrave Macmillan, The OR Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-19
Handle: RePEc:pal:jorsoc:v:63:y:2012:i:2:p:183-200